Missouri, 2005Flash Flood in Missouri, April 11, 2005
April 11, 2005 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 11, 1:15 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 11, 1:15 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT MON APR 11 2005
.DISCUSSION...
UPPER LOW CONTINUES TO SPIN OVER CENTRAL KANSAS WITH DRY SLOT NOSING
NORTHWARD INTO EASTERN KANSAS. THE SUNSHINE IN THE DRY SLOT IS
ALLOWING FOR SURFACE HEATING TO OCCUR OVER EASTERN KANSAS SPREADING
INTO WESTERN MISSOURI LATER THIS AFTERNOON. MID LEVEL SPEED MAX OF
60-80KT IS NOSING NORTHWARD INTO THE REGION STRETCHING THE HODOGRAPH
WITH 0-6KT SHEAR IN EXCESS OF 50KT. LOW LEVEL WIND FIELD ARE WEAK SO
TORNADO THREAT IS LOW...HOWEVER WITH INCREASING INSTABILITY AND
CONVERGENCE ALONG THE DRYLINE...WOULD EXPECT SCATTERED CONVECTION TO
BREAK OUT OVER THE NEXT COUPLE OF HOURS. SBCAPES AROUND 1000 J/KG
COMBINED LOW WET BULB ZERO HEIGHTS AND STRONG SHEAR WILL SET THE
STAGE FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL THE PRIMARY
THREAT.
CONVECTION SHOULD BEGIN TO WEAKEN SHORTLY AFTER SUNSET WITH THE LOSS
OF DAYTIME HEATING...SO ANY SEVERE THREAT SHOULD BE CONFINED TO
AREAS MAINLY WEST OF HIGHWAY 65. SCATTERED SHOWERS/THUNDERSTORMS
COULD CONTINUE INTO THE OVERNIGHT HOURS OVER EASTERN PORTIONS OF THE
CWA...WITH TREND TOWARD DRYING OVER WESTERN AREAS AS DRIER AIR WRAPS
AROUND THE UPPER LOW AND INTO THE AREA.
UPPER LOW WILL DRIFT EAST TOMORROW ENDING UP OVER SOUTHERN MISSOURI.
MID LEVEL COLD POCKET (500MB TEMPS NEAR -22C) WILL BE OVERHEAD...SO
IF WE GET ANY SUNSHINE TOMORROW...THE ATMOSPHERE WOULD DESTABILIZE
ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS. AM CONCERNED THAT A
LARGE CHUNK OF CENTRAL KS HAS REMAINED CLOUDY TODAY UNDER THE UPPER
LOW...AND JUST SIMPLY EXTRAPOLATING THAT EASTWARD TOMORROW WOULD
MEAN OUR CWA WOULD BE SOCKED IN AND CONSIDERABLY COLDER THAN GOING
FORECAST. HAVE TRENDED TEMPS DOWN A BIT IN THE GRIDS...BUT IF SKIES
REMAIN COMPLETELY CLOUDY THEN EVEN THOSE TEMPS MAY BE TOO GENEROUS.
UPPER LOW WILL CONTINUE TO MIGRATE EASTWARD THROUGH MIDWEEK WITH
SYSTEM GRADUALLY LOOSENING ITS GRIP ON THE AREA. BY WEDNESDAY NIGHT
SKIES COULD CLEAR OUT WITH RIDGE AXIS NEARBY...SO HAVE NUDGED
TEMPERATURES DOWNWARD IN THE GRIDS BUT MAYBE NOT ENOUGH.
VERY FEW CHANGES MADE TO THE GOING EXTENDED GRIDS. IT STILL APPEARS
AS THOUGH THE AN UPPER RIDGE WILL FLOP EASTWARD INTO THE MISSISSIPPI
VALLEY REGION THIS WEEKEND AS THE CUT OFF LOW AND DEEP TROUGH
FINALLY MOVE OFF THE EASTERN SEABOARD. AT THIS POINT...IT LOOKS LIKE
WE SHOULD BE IN STORE FOR AN ABSOLUTELY FABULOUS WEEKEND.
TEMPERATURES SHOULD BE SLIGHTLY ABOVE AVERAGE AND PRECIPITATION
CHANCES WILL ONLY BEGIN TO SLOWLY INCREASE SUNDAY INTO MONDAY AS
SOME OF THE MEDIUM RANGE MODELS BREAK DOWN THAT UPPER RIDGE AND
BRING A FAIRLY SIGNIFICANT SHORTWAVE EASTWARD INTO THE MIDDLE
MISSISSIPPI VALLEY. THERE IS STILL SOME SPREAD IN THE MODELS
REGARDING THE SCENARIO SO ONLY KEPT SCHC POPS GOING SUNDAY INTO
MONDAY UNTIL THE MODELS COME AROUND TO A BIT BETTER AGREEMENT.
IZZI
&&
.AVIATION...
STORM SYSTEM OVER KANSAS WILL GRADUALLY SHIFT OVER SOUTHERN MISSOURI
TONIGHT. IN THE LOW LEVELS...A DRIER AIRMASS WAS
APPROACHING...WHICH SHOULD HELP KEEP CONDITIONS WITHIN THE VFR
CATEGORY. HOWEVER...THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE
THIS AFTERNOON...AND IF THE JLN OR SGF AIRPORTS ARE AFFECTED BY A
THUNDERSTORM...THEN FLIGHT CONDITIONS WILL TEMPORARILY FALL DURING
THE STORM.
SOME FOG AND LOW CEILINGS ARE POSSIBLE IN THE MORNING AS A DECK OF
STRATUS MOVES IN. THE FOG AND LOW CEILINGS WILL BE SHORT LIVED AS
GOOD MIXING OF DRIER AIR WILL IMPROVE FLIGHT CONDITIONS BY MID TO
LATE MORNING.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Apr 11, 2:51 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT MON APR 11 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
351 PM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
AND HEAVY DOWNPOURS.
LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS COULD BEGIN TO AFFECT WESTERN PORTIONS OF
THE OUTLOOK AREA BETWEEN 4 PM AND 7 PM...WITH THE THUNDERSTORM
THREAT GRADUALLY SHIFTING NORTHEAST ACROSS THE OUTLOOK AREA THIS
EVENING.
THE GREATEST CHANCE OF ISOLATED SEVERE THUNDERSTORMS WILL BE NORTH
AND WEST OF A WARSAW TO CASSVILLE LINE BETWEEN 4 PM AND 9 PM.
LOCALIZED FLOODING WILL OCCUR OVER EASTERN PORTIONS OF THE OUTLOOK
AREA.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ALONG A
DRYLINE OVER EASTERN KANSAS THIS AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO MOVE NORTHEAST AND COULD BEGIN TO AFFECT WESTERN
PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON...SPREADING
GRADUALLY EASTWARD THIS EVENING.
CLOUDINESS WILL CONTINUE TO CLEAR OUT AHEAD OF THIS
DRYLINE THIS AFTERNOON...WHICH WILL ALLOW THE ATMOSPHERE TO BECOME
UNSTABLE THIS AFTERNOON ACROSS FAR WESTERN MISSOURI AND EXTREME
SOUTHEAST KANSAS. COLD TEMPERATURES ALOFT COMBINED WITH THE
MODERATE INSTABILITY COULD ALLOW FOR ISOLATED STORMS TO BECOME
SEVERE WITH LARGE HAIL THE PRIMARY THREAT.
THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY MID TO
LATE EVENING AS THE STORMS MOVE EASTWARD ACROSS THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...MAINLY
NORTHEAST OF AN OSCEOLA TO WEST PLAINS LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS BETWEEN 4 PM AND 9 PM.
IZZIIn the hours before
Local storm report, Apr 11, 2:29 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD AVA 36.95N 92.65W
04/11/2005 DOUGLAS MO EMERGENCY MNGR
HIGHWAYS Y AND SS IMPASSABLE DUE TO WATER OVER ROADWAYS.
ALLocal storm report, Apr 11, 3:03 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL JOPLIN 37.08N 94.52W
04/11/2005 0.25 INCH JASPER MO TRAINED SPOTTER
IZZILocal storm report, Apr 11, 3:05 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED HIGHWAY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD AVA 36.95N 92.65W
04/11/2005 DOUGLAS MO EMERGENCY MNGR
HIGHWAYS Y AND FF IMPASSABLE DUE TO WATER OVER ROADWAYS.
ALLocal storm report, Apr 11, 3:26 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WEBB CITY 37.15N 94.47W
04/11/2005 0.75 INCH JASPER MO TRAINED SPOTTER
ALSpecial weather statement, Apr 11, 3:30 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT MON APR 11 2005
MOZ077-088-093-112230-
BARTON-JASPER-NEWTON-
430 PM CDT MON APR 11 2005
...SIGNIFICANT WEATHER ADVISORY FOR BARTON...JASPER AND NEWTON
COUNTIES UNTIL 530 PM CDT...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF PURCELL TO ORONOGO TO GRANBY...OR ALONG A LINE EXTENDING
FROM 13 MILES EAST OF PITTSBURG TO 6 MILES NORTHEAST OF JOPLIN TO
NEOSHO...AND MOVING NORTH AT 30 MPH.
THESE STORMS WILL BE...
NEAR PURCELL BY 435 PM CDT.
NEAR SARCOXIE BY 445 PM CDT.
NEAR JASPER BY 500 PM CDT.
NEAR LAMAR BY 525 PM CDT.
NEAR GOLDEN CITY BY 530 PM CDT.
THREE QUARTER INCH HAIL WAS REPORTED IN WEBB CITY WITH THIS STORM AT
425 PM. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
IZZI
Local storm report, Apr 11, 3:45 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL CARL JUNCTION 37.18N 94.57W
04/11/2005 0.75 INCH JASPER MO TRAINED SPOTTER
0443 PM HAIL CARTHAGE 37.17N 94.32W
04/11/2005 0.75 INCH JASPER MO TRAINED SPOTTERFlash Flood, Camden
- When
- April 11, 4:04 PM CST to 6:00 PM CST
- Where
- Camden County, Linn Creek
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -92.717
Heavy thunderstorms caused flash flooding over low water crossings near the community of Linn Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, April 11, 20051 death · $767,000 · 1.75 in hail · 29 events
- Hail and Heavy Rain in Kansas, April 11, 2005$465,000 · 1.75 in hail · 5 events
- Damaging Wind in Alabama, April 11, 2005$150,000 · 75 kt wind · 1 event
- Lightning Strike in Louisiana, April 11, 2005$125,000 · 1 event
- Hail and Damaging Wind in Louisiana, April 11, 2005$80,000 · 70 kt wind · 2 events
- Damaging Wind in Texas, April 11, 2005$40,000 · 58 kt wind · 1 event
- Hail in Kansas, April 11, 20051 in hail · 11 events
- High Wind in Missouri, April 11, 2005$15,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, April 11, 2005$15,000 · 55 kt wind · 1 event
- Heavy Snow in South Dakota, April 11, 20059 events
- Tornado and Hail in Arkansas, April 11, 2005F0 · 8 events
- Hail in Kansas, April 11, 20051 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448605.